Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 25, 2021, 11:34 PM EDT for Monroe County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 11:34 PM EDT (03:34 UTC)
- Expired
- Oct 26, 2021, 12:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Monroe County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
036
WWUS82 KMFL 260334
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1134 PM EDT Mon Oct 25 2021
FLZ073-075-174-260400-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1134 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of northern Mainland
Monroe and central Miami-Dade Counties through MIDNIGHT EDT...
At 1133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Everglades National Park, or
24 miles west of Homestead General Airport, moving southeast at 20
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shark Valley Obs Tower, Everglades National Park and Pa-Hay-
Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2561 8115 2571 8106 2576 8093 2564 8058
2531 8090
TIME...MOT...LOC 0333Z 293DEG 19KT 2560 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 7:53 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 25, 7:53 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Miami FL 753 PM EDT Mon Oct 25 2021 .AVIATION(00Z TAFS)... Generally VFR through the TAF period although some temporary visibility restrictions and MVFR cigs will be possible overnight as showers gradually progress southward (sub-VFR conditions would be most likely over KAPF and KPBI). VFR conditions are then expected to prevail through the daytime hours on Tuesday. Winds generally light westerly or light and variable overnight, and then westerly around 10-15kts on Tuesday. && .UPDATE... The first round of diurnal convection has dissipated, while a second round of generally light showers is beginning to filter in from the north over northwestern portions of our area. This activity will continue to shift gradually southward through the evening and overnight hours, with the highest precipitation chances over the SW coast and adjacent Gulf waters. Expect mostly showers on land with most strikes confined to the Gulf waters (which are more unstable). Drying behind the 700mb boundary (the surface boundary is still well to our north) late tonight will result in diminishing shower activity into Tuesday morning. && .PREV DISCUSSION... (Issued 239 PM EDT Mon Oct 25 2021) DISCUSSION... Short Term (Tuesday): Tuesday will be drier than previous days as a ridge begins to develop and bring in some drier mid-level air. Enough low-level moisture will linger that a few showers or isolated storm may be possible, mainly over the waters, in the morning but a drying trend throughout the day.West to southwesterly flow will allow for temps to be a bit above normal particularly for the east coast with temps in the upper 80s near 90. Long term (Tuesday night - Sunday): Models depict drier air entrainment in the wake of a FROPA to start the long term, with very low POPs on Wed across SoFlo. But the drier break will be short-lived as model consensus bring another frontal boundary into the Florida peninsula Wed night into Thu. Ensemble and global models depict a rather strong long wave trough racing across the E CONUS, which will push the aforementioned front into the state and through SoFlo by Thu. Dynamic parameters indicate increasing chances for strong to severe storms to develop on Thu and possibly through early Fri. Strong divergence aloft, along with steeper lapse rates and rapidly increasing deep layer moisture, will combine for widespread coverage across SoFlo, with POPs in the 80-90 percent range Thu- Thu night. Thus, main concerns will be potential for flooding/flash flooding and periods of strong/damaging wind gusts. A drier air mass moves in behind the FROPA, but enough moisture should linger for a few showers to still develop on Friday. The rest of the weekend is looking drier with low-end POPs Sat-Sun. Afternoon highs remain in the mid-upper 80s during the FROPA, then cooling a little into the upper 70s to around 80 for the weekend. Morning lows could fall into the mid/upper 60s along the coasts, and the potential for a few upper 50 degree readings across the Lake region. MARINE... Scattered showers and thunderstorms to develop over the local waters today. Stronger activity that develops today may produce strong gusty winds, locally higher seas, visibility- limiting rainfall, and cloud-to-water lightning. By early Tuesday, drier air moves towards the region and greatly limits shower and thunderstorm chances. A pronounced frontal system is forecast to approach the region late this week, which may greatly increase winds and seas across the region to hazardous thresholds. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 90 72 88 / 20 20 10 10 West Kendall 75 91 69 89 / 20 20 10 10 Opa-Locka 75 91 71 89 / 20 20 10 10 Homestead 74 89 70 87 / 20 20 10 10 Fort Lauderdale 76 89 72 86 / 20 10 0 10 N Ft Lauderdale 76 89 71 86 / 20 10 0 10 Pembroke Pines 74 90 69 87 / 20 10 0 10 West Palm Beach 74 89 68 85 / 30 10 0 0 Boca Raton 74 89 69 86 / 20 10 0 10 Naples 77 87 71 85 / 40 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Carr Tonight/Tuesday and Marine...99 Tuesday Night through Monday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 25, 3:42 PM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 342 PM EDT Mon Oct 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 261345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 342 PM EDT Mon Oct 25 2021 This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Flooding: Localized flooding will be possible across metro portions of the region today, especially locations that receive repeated bouts of heavy rainfall. Thunderstorms: Showers and thunderstorms will be possible today. The strongest activity will be capable of producing locally high wind gusts, cloud-to-ground lightning, and localized flooding. Waterspouts: A few waterspouts will be possible across the local waters today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A frontal system is forecast to approach South Florida later this week. Thunderstorms may develop ahead of this system, and hazardous marine conditions may materialize as this feature approaches the region. Additionally, a high risk for rip currents may materialize along both the Atlantic and Gulf waters later this week in association with the approach/passage of this frontal system. Surf may also be elevated in particular along the Gulf waters late this week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 25, 11:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1134 PM EDT Mon Oct 25 2021
FLZ073-075-174-260400-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1134 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of northern Mainland
Monroe and central Miami-Dade Counties through MIDNIGHT EDT...
At 1133 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Everglades National Park, or
24 miles west of Homestead General Airport, moving southeast at 20
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shark Valley Obs Tower, Everglades National Park and Pa-Hay-
Okee Overlook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2561 8115 2571 8106 2576 8093 2564 8058
2531 8090
TIME...MOT...LOC 0333Z 293DEG 19KT 2560 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SBNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.